# SDR 2011FA0000213

- Difficulty date: March 31, 2011
- Submitted: March 31, 2011
- Operation: General aviation
- Aircraft: N68ER
- Make and model: Emb EMB-500
- Aircraft serial: 50000011
- Aircraft time: 403 hours, 242 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: MG94F1
- Part serial: 046
- Condition: Failed
- Location: Rt Engine
- Part time: 403 hours, 242 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, H, A
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT THE PILOT NOTICED AN INCREASING NOISE AND VIBRATION COMING FROM THE RT ENGINE. SHORTLY AFTER, THE NR 2 GENERATOR WENT OFF LINE AND COULD NOT BE RESET.  BEFORE HE COULD MAKE A PRECAUTIONARY LANDING THE NOISE AND VIBRATION CONTINUED TO INCREASE, AFTER ABOUT 15 MINUTES HE HEARD AND FELT A BANG RESULTING IN A MOMENTARY YAW.  AFTER THE BANG THE ENGINE INSTRUMENTS WERE ALL IN THE NORMAL RANGE, THE VIBRATION AND NOISE WERE GONE.  AFTER THE PILOT LANDED IT WAS NOTICED THAT THE OUTSIDE OF THE NR 2 ENGINE COWLING HAD FIRE DAMAGE TO THE PAINT AFT OF THE STARTER/GENERATOR COOLING DUCT OUTLET. WITH COWL REMOVED IT WAS DISCOVERED THAT THE STARTER/GENERATOR HAD SUFFERED A CATASTROPHIC FAILURE. THE GENERATOR MOUNT RING WAS BROKEN COMPLETELY OFF OF THE GENERATOR HSG, IT WAS SECURED TO THE ENGINE BY THE WIRING AND THE COOLING INLET DUCT ONLY.  AFTER REMOVING THE STARTER/GENERTOR IT WAS OBSERVED THAT IT WAS COMPLETELY DESTROYED INTERNALLY.  THE ENGINE AGB HAD SUFFERED DAMAGE TO THE STARTER/GENERATOR DRIVE GEARS. NO FIRE DAMAGE INSIDE OF THE COWL WAS OBSERVED.
